MAUDE Adverse Event Report: ABBOTT MEDICAL AMPLATZER DUCT OCCLUDER II; OCCLUDER, PATENT DUCTUS, ARTERIOSUS

ABBOTT MEDICAL AMPLATZER DUCT OCCLUDER II; OCCLUDER, PATENT DUCTUS, ARTERIOSUS
Catalog Number 9-PDA2-05-06
Medical Device Problem Code Patient Device Interaction Problem (4001)
Health Effect - Clinical Codes Myocardial Infarction (1969); Obstruction/Occlusion (2422); Thrombosis/Thrombus (4440)
Date of Event 09/15/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Summarized patient outcomes/complications of amplatzer duct occluder ii were reported in a research article in a subject population with coronary cameral fistula and coronary artery aneurysm.Some of the complications reported were thrombus, obstruction, myocardial infraction and surgical intervention; these complications are anticipated for the procedure and subject population.Information from field indicated that a decision was made to explant the device via transcatheter snare and thrombus was aspirated from the patient.A more comprehensive assessment could not be performed as the event was non-contemporaneously reported through a literature review and no device or individual patient information was received for analysis.Please note that per the instructions for use, "indications and usage: the amplatzer¿ duct occluder ii is a percutaneous transcatheter occlusion device intended for the non-surgical closure of patent ductus arteriosus.".
 
Event or Problem Description
The article, ¿intermediate and long-term follow-up of transcatheter closure of congenital coronary cameral fistulas in infants and children: experience from a single center¿, was reviewed.The article presented a case study of a 1.25-year-old, 12kg patient with a coronary cameral fistula and coronary artery aneurysm.It was reported that on an unknown date, a 5-6mm amplatzer duct occluder ii was chosen for implant to occlude a coronary cameral fistula.After release of the device, complete right coronary artery (rca) occlusion occurred and thrombus was detected within the occluded rca.Acute inferior myocardial infarction was confirmed by twelve-lead electrocardiography (ecg).A decision was made to explant the device via transcatheter snare and thrombus was aspirated from the patient.The patient was discharged on heparin for three days followed by dual anti-platelet therapy with aspirin and clopidogrel for one month.It was reported another transcatheter closure was planned at an unknown date.The article concluded that tcc of ccfs in infants and children appears to be effective and is associated with a relatively low complication rate.Large ccfs and giant coronary artery aneurysms (caas) represent a higher risk of both acute and intermediate and long-term adverse events after closure.[the primary and corresponding author was zhiwei zhang, department of pediatric cardiology, guangdong cardiovascular institute, guangdong provincial people¿s hospital (guangdong academy of medical sciences), southern medical university, guangdong provincial key laboratory of south china structural heart disease, guangzhou, 510100, china, with corresponding email: drzhangzw@sohu.Com].

Brand Name
AMPLATZER DUCT OCCLUDER II
Common Device Name
OCCLUDER, PATENT DUCTUS, ARTERIOSUS
Manufacturer (Section D)
ABBOTT MEDICAL
5050 nathan lane n
plymouth MN 55442
Manufacturer (Section G)
ABBOTT MEDICAL REG# 2135147
5050 nathan ln n
plymouth MN 55442
Manufacturer Contact
karen krouse
5050 nathan lane n
plymouth, MN 55442
6517565400
MDR Report Key17912302
Report Number2135147-2023-04447
Device Sequence Number6627213
Product Code MAE
UDI-Device Identifier00811806011240
UDI-Public00811806011240
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
P020024
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Literature,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 10/11/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number9-PDA2-05-06
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/18/2023
Initial Report FDA Received Date10/11/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age1 YR
Patient SexUnknown
Patient Weight12 KG